Alert archive / Louisiana / Flash Flood Warnings in 2001
Flash Flood Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 7, 2001, 3:26 PM CDT for Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2001, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 7, 2001, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Orleans Parish, LA, Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 072029 FFWLIX LAC071-087-072230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 326 PM CDT THU JUN 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES NEW ORLEANS EAST ST. BERNARD PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF CHALMETTE * UNTIL 530 PM CDT * AT 321 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN COVERING EAST LAKE PONTCHARTRAIN...NEW ORLEANS EAST AND NORTHERN SAINT BERNARD PARISH...MOVING NORTHEAST AT 15 MILES AN HOUR. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST O9FFICE.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:25 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 7, 3:25 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 325 PM CDT THU JUN 7 2001 ...HEAVY RAINFALL EXPECTED TO CONTINUE WITH FLASH FLOOD/FLOOD WATCH EXTENDED THROUGH FRIDAY... BREVITY WILL BE THE RULE THIS AFTERNOON AS RECORD RAINFALL TOTALS CONTINUE TO BUILD ACROSS SOUTHERN MISSISSIPPI AND SOUTHEASTERN LOUISIANA. THE AVN 310K ISENTROPIC CHART/CONDITIONAL PRESSURE DIFFERENTIAL AND 200 MB JET FORECAST CHARTS HAVE PERFORMED VERY WELL FOR THE PAST TWO DAYS IN DEPICTING THE AREAS OF HEAVY RAINFALL AND WILL GO WITH THIS COMBO AGAIN. HAVE USED THE 30-50MB OF LIFT REQUIRED AREAS FROM THE CONDITIONAL PRESSURE DIFFERENTIAL CHART AS THE DEMARCATION OF 70 PERCENT OR GREATER POPS. ADDITIONALLY WITH THE SUPER SATURATED AIRMASS HAVE ALSO USED THESE AREAS AS THE FOCUS LOCATION FOR HEAVY RAINFALL. THE 250 MB JET FORECAST SHOWS WANING SUPPORT FRI NIGHT BUT THEN THE SUPPORT REBOUNDS QUICKLY WITH AN AREA OF 250 MB DIFFLUENCE AND 500/700MB VORTICITY MAX PHASING TOGETHER AT 18Z SATURDAY. ADDITIONALLY THE CWA FALLS UNDER WEAK BUT TRICKY NORTHWEST FLOW ON SATURDAY WHICH HOLDS THROUGH THURSDAY. WILL KEEP RAINFALL CHANCES FROM 50 PERCENT TO 80 PERCENT THROUGH SATURDAY AND CHANCE CATEGORY THROUGH EXTENDED FORECAST. KMCB 70/84/69/86 8657 KBTR 72/84/70/86 8657 KMSY 74/85/74/87 8657 KGPT 72/85/72/84 8867 .NEW...NONE. LA...FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLOOD WATCH MSZ068>071-077-080. 13
In the hours before
Special weather statement, Jun 7, 10:00 AM CDT, 5 hours 26 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT THU JUN 7 2001 .SYNOPSIS...THE REMNANTS OF TROPICAL STORM ALLISON ARE EXPECTED TO DRIFT SOUTHWEST OVER SOUTHEAST TEXAS TONIGHT. DEEP TROPICAL MOISTURE AND UPPER LEVEL DISTURBANCES MOVING NORTH OUT OF THE GULF OF MEXICO WILL CONTINUE TO BRING SCATTERED AREAS OF HEAVY RAIN ACROSS MUCH OF THE CENTRAL GULF COAST REGION THROUGH TONIGHT. .THUNDERSTORMS... THERE IS A GENERAL THREAT FOR THUNDERSTORMS FOR THE REMAINDER OF TONIGHT. VERY HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS UP TO 25 MILES AN HOUR WILL BE THE MAIN THREAT. .HEAVY RAIN AND FLOODING... PERIODIC HEAVY RAIN WILL OCCUR ACROSS THE ENTIRE AREA AFTER MIDNIGHT. A FEW OF THE HEAVY RAIN AREAS WILL BECOME STATIONARY...CAUSING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. ADDITIONAL RAINFALL AMOUNTS OF 4 INCHES WILL BE POSSIBLE THROUGH TONIGHT WITH LESSER AMOUNTS EXPECTED ALONG THE MISSISSIPPI COAST EAST OF GULFPORT. ANY ADDITIONAL HEAVY RAIN ON SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:45 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 90 min |
| Jun 7, 1:15 AM CDT | Flash Flood Warning | LIX | Lafourche, Saint James, Saint John the Baptist, Terrebonne | 4 hr |
| Jun 7, 7:53 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 52 min |
| Jun 7, 10:10 AM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 4 hr |
| Jun 7, 10:51 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 3 hr |
| Jun 7, 11:00 AM CDT | Tornado Warning | LIX | Saint John the Baptist | 15 min |
| Jun 7, 11:06 AM CDT | Tornado Warning | LIX | Tangipahoa | 24 min |
| Jun 7, 12:11 PM CDT | Tornado Warning | LIX | Saint Tammany | 34 min |
| Jun 7, 1:04 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 116 min |
| Jun 7, 1:35 PM CDT | Tornado Warning | LIX | East Baton Rouge | 25 min |
| Jun 7, 2:11 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, West Baton Rouge | 4 hr |
| Jun 7, 2:25 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 4 hr |
| Jun 7, 2:55 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Jun 7, 5:48 PM CDT | Tornado Warning | LIX | Saint Tammany | 27 min |
Nearby
Flash Flood Warnings in Louisiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.